Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
183 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can diabetes cause diarrhea ?

can diabetes couse diarrhea
Sat, 6 Aug 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Topics ,   ,  
Diabetologist 's  Response
hello edmond,welcome to HCM.
yes,diabetes is associated with diarrhoea in few of patients.but it responds to blood glucose control,if it is due to neuropathy associated with diarhoea.
if in spite of optimum blood sugar control,diarhoea persists.it should be properly evaluated by a physician/gastroenterologist.thanks
to learn more visit totaldiabetescure.blogspot.com
I find this answer helpful

1 Doctor agrees with this answer

General Surgeon Dr. Rajinder Bajoria's  Response
Hello
Thanks for query
As un controlled diabetes exposes one to more infection ,so diarrhea can also occur.
Hope I have answered your question well to your satisfaction. Wish you speedy complete recovery at the earliest.
I find this answer helpful
Dermatologist Dr. Gaurav Patel's  Response
hi edmond
it is possible to have diarrhea in patient of diabetes.
Patients with a longstanding history of diabetes may experience frequent diarrhea, and this has been reported to occur in up to 22% of patients.
This may be related to problems in the small bowel or colon.
Abnormally rapid transit of fluids may occur in the colon, leading to increased stool frequency and urgency.
In addition, abnormalities in the absorption and secretion of colonic fluid may develop, leading to increased stool volume, frequency, and water content

The workup and treatment of diarrhea is similar in patients with or without diabetes. If the basic medical evaluation of diarrhea is nondiagnostic, which it frequently is, then treatment is tailored toward providing symptomatic care with antidiarrheal agents such as diphenoxylate (Lomotil) or loperamide (Immodium).
Fiber supplementation with bran, Citrucel, Metamucil, or high-fiber foods may also thicken the consistency of the bowel movement and decrease watery diarrhea. In addition, antispasmodic medicines such as hyosymine (Levsin), dicyclomine (Bentyl), and chordiazepoxide (Librax)/clindinium (Clindex) may decrease stool frequency
I find this answer helpful
Diabetologist Dr. Rajesh Yadav's  Response
Hello
Welcome to HCM forum
Diabetes can cause diarrhea. It is one of complication of diabetes. It falls in macrovascular copmlication. This condition is called as diabetes gastropathy. The treatment is to taKe high fibre diet.drink lots of water. If sever than take tab erythromycin. And consult your diabetologist thanks
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Can diabetes cause diarrhea?

Recent questions on  Diabetes

doctor1 MD

i am a diabetic patient last 10 years, every day i am taking Onglyza5mg after lunch, every 3 months i an checking HBA1c, and my last 3 reading are...

doctor1 MD

hello doctor my father is aged 70. He suffers from peripheral neuropathy for the past 5 years. He has mild diabetes. He has taken many medications...

doctor1 MD

hi sir my father is a diabetes and chronic depression patient for last 8 yrs. he is on regular medicines. from last 2 months his hands are shaking...

doctor1 MD

Yesterday, my doctor asked me take Galvusmet 50/500 instead of 500 mg glycopage for my diabetes, as my HB1acL (???) has increased to 7.6. I was not...

doctor1 MD

Yes, really I would like to know why after I eat I feel drained, sometimes shaky and need to go to sleep

doctor1 MD

Hello. For the past few weeks I have been urinating a lot and my urine is very clear. Is this cause for concern?

doctor1 MD

We have consulted a doctor and she has prescribed Tab Duphaston (10 mg) twice daily. Could you advise us of its purpose and if it has any side...